Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 35, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 23, 2004, 3:16 PM CST for Hempstead County, Nevada County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 3:16 PM CST (21:16 UTC)
- Expired
- Nov 23, 2004, 5:15 PM CST
- In force
- 119 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 232116 FFWSHV ARC057-099-232315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 316 PM CST TUE NOV 23 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS NEVADA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 515 PM CST * AT 305 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM 6 MILES WEST OF HOPE... MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLISVILLE...WASHINGTON...ROSSTON...PRESCOTT...PERRYTOWN... EMMET...BODCAW AND BLEVINS. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES OR MORE ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS NEVADA COUNTY IN SOUTHWEST ARKANSAS UNTIL 515 PM CST. LAT...LON 3395 9381 3352 9373 3351 9311 3392 9333 $$ 05
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 23, 10:55 AM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Nov 23, 10:55 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1055 AM CST TUE NOV 23 2004 .DISCUSSION... WARM FRONT CURRENTLY MOVING NORTHWARD ACROSS CWA...AND APPEARS TO BE LOCATED NEAR I20 IN TEXAS AND NORTHWEST LOUISIANA...THEN EXTENDS NORTHEAST TO NEAR THE ARKANSAS BORDER IN NORTHCENTRAL LOUISIANA. VISIBLE STLT PICS SHOWS LIFT JUST NORTH OF BOUNDARY QUITE CLEARLY. HAVE UPDATED ZONES TWICE FOR TORNADO WATCHES THIS MORNING...AND WITH CURRENT LOCATION OF WARM FRONT...WILL HAVE TO UPDATE AGAIN...AS MID SECTIONS OF CWA WILL LIKELY REACH THE UPPER 70S. COLD FRONT HAS REACHED FORT WORTH BUT WILL NOT REACH THE CWA BEFORE TEMPS CLIMB. ORGANIZED LINE OF TRW NEAR FRONT. WINDS WILL NEED TO BE SOUTH FOR ALL OF CWA BY AFTERNOON. COUNTIES AND PARISHES NOT IN TORNADO WATCHES AT THIS TIME WILL LIKELY RECEIVE A WATCH BY EARLY AFTERNOON. SEVERE PARAMETERS... MAINLY SHEAR...LOOK GOOD FOR ROTATING STORMS. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 54 58 36 / 70 80 10 10 MLU 71 58 64 40 / 70 80 20 10 DEQ 64 52 56 32 / 70 80 10 10 TXK 70 52 56 35 / 70 80 10 10 ELD 71 55 59 36 / 70 80 20 10 TYR 74 51 56 36 / 100 70 10 10 GGG 76 53 58 36 / 100 70 10 10 LFK 77 53 61 35 / 100 70 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Nov 23, 12:00 PM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE NOV 23 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE ACROSS NORTH TEXAS TO SOUTHEAST OKLAHOMA BY SUNRISE WEDNESDAY. THE ASSOCIATED COLD FRONT WILL ENTER EAST TEXAS BY THIS EVENING AND MOVE RAPIDLY EAST ACROSS THE REMAINDER OF THE REGION TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MOST OF THE FOUR STATE REGION...MAINLY DURING THE AFTERNOON AND EVENING. THE MAIN THREAT OF SEVERE WEATHER...WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN THAT WILL RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Nov 23, 9:47 AM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 947 AM CST TUE NOV 23 2004 TXZ124-125-136-137-231610- GREGG-SMITH-UPSHUR-WOOD- 947 AM CST TUE NOV 23 2004 STRONG STORMS WERE APPROACHING THE TYLER TEXAS AREA AT 945 AM. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 3 PM. THESE THUNDERSTORMS HAVE THE POTENTIAL TO INTENSIFY...SO RESIDENTS OF TYLER AND SURROUNDING AREAS SHOULD STAY ALERT FOR ANY WARNINGS THAT MAY BE ISSUED FOR THESE STORMS. 03
Local storm report, Nov 23, 10:58 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 AM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL 3 E LINDALE 32.51N 95.35W
11/23/2004 1.00 INCH SMITH TX TRAINED SPOTTER
ALSO SOME SMALL LIMBS BLOWN DOWN
1023 AM HAIL LINDALE 32.51N 95.41W
11/23/2004 1.25 INCH SMITH TX PUBLIC
0955 AM HAIL TYLER 32.33N 95.30W
11/23/2004 0.75 INCH SMITH TX PUBLIC
&&
05Local storm report, Nov 23, 11:08 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL HAWKINS 32.59N 95.20W
11/23/2004 1.75 INCH WOOD TX LAW ENFORCEMENT
&&
05Local storm report, Nov 23, 1:34 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL CLARKSVILLE 33.61N 95.06W
11/23/2004 1.25 INCH RED RIVER TX LAW ENFORCEMENT
&&
05Special weather statement, Nov 23, 1:37 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 137 PM CST TUE NOV 23 2004 LAZ010-011-017>020-022-TXZ108>112-124>126-136>138-149>153-165>167- 232050- ANGELINA-CAMP-CASS-CHEROKEE-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON- LA SALLE-MARION-MORRIS-NACOGDOCHES-NATCHITOCHES-PANOLA-RED RIVER LA- RUSK-SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR- WINN-WOOD- 137 PM CST TUE NOV 23 2004 A TORNADO WATCH REMAIN IN EFFECT UNTIL 3 PM FOR THOSE AREAS OF NORTHEAST TEXAS AND NORTH LOUISIANA...SOUTH OF A LINE FROM MOUNT VERNON TEXAS...TO MANSFIELD LOUISIANA...TO OLLA LOUISIANA. THIS AREA INCLUDES WITH CITIES OF TYLER...LUFKIN...AND NACOGDOCHES TEXAS...AND MANY...NATCHITOCHES...AND JENA LOUISIANA. 03
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.